Skip to main content
padlock icon - secure page this page is secure

Fluconazole Administration Leading to Anaphylactic Shock in a Preterm Newborn

Buy Article:

$17.00 + tax (Refund Policy)

Preterm infants, born with immature innate immunity, are less likely to develop anaphylaxis. Fluconazole prophylaxis during the first six weeks of life decreases invasive candidiasis in very low birth weight infants. Adverse effects of fluconazole are very rare. In this study, we report a newborn (a male, 26 weeks gestation and 900 g birth weight) who developed anaphylaxis after fluconazole administration. Hypotension and erythematous rash were present. We believe this to be the first anaphylaxis case in newborns caused by fluconazole in literature. Clinicians should be aware of the possibility of this potentially fatal adverse effect occurring with intravenous fluconazole.
No Reference information available - sign in for access.
No Citation information available - sign in for access.
No Supplementary Data.
No Article Media
No Metrics

Keywords: anaphylaxis; fluconazole; preterm

Document Type: Research Article

Publication date: March 1, 2014

More about this publication?
  • Access Key
  • Free content
  • Partial Free content
  • New content
  • Open access content
  • Partial Open access content
  • Subscribed content
  • Partial Subscribed content
  • Free trial content
Cookie Policy
X
Cookie Policy
Ingenta Connect website makes use of cookies so as to keep track of data that you have filled in. I am Happy with this Find out more